Contrast-induced encephalopathy presenting as acute subarachnoid hemorrhage

    loading  Checking for direct PDF access through Ovid

Abstract

Contrast media induced encephalopathy is a rare complication of contrast administration characterized by non-specific neurological signs and symptoms that may present both clinically and radiolographically as subarachnoid hemorrhage. While there are few reported presentations in the neurology literature after inpatient contrast administration, similar emergency department presentations have not been documented. We describe a patient who presented with encephalopathy and expressive aphasia after outpatient evaluation of an intrathecal analgesia pump who had radiographic imaging consistent with acute subarachnoid hemorrhage. The hyperdensities seen on computed tomography scanning were subsequently identified as residual gadolinium contrast media resulting in allergic encephalopathy in this patient.

Related Topics

    loading  Loading Related Articles